Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 86, NWS Boston/Norton, MA

July 21, 2006Essex County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 21, 2006, 4:09 PM EDT for Essex County, Massachusetts. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2006, 4:09 PM EDT (20:09 UTC)
Expired
Jul 21, 2006, 4:45 PM EDT
In force
36 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Essex County, MA

The radar

The Boston radar (KBOX), 97 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2006-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2006-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
165 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 212009
SVRBOX
MAC009-212045-
/O.NEW.KBOX.SV.W.0086.060721T2009Z-060721T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
409 PM EDT FRI JUL 21 2006

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL ESSEX COUNTY IN EASTERN MASSACHUSETTS
  THIS INCLUDES THE CITY OF NEWBURYPORT

* UNTIL 445 PM EDT

* AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WEST NEWBURY...AND WAS MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  AMESBURY BY 420 PM EDT...
  NEWBURYPORT BY 425 PM EDT...
  SALISBURY BY 430 PM EDT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4284 7110 4277 7109 4278 7077 4287 7079

$$

JWD
2 follow-up statements
000 
WWUS51 KBOX 212022
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
421 PM EDT FRI JUL 21 2006

MAC009-212045-
/O.CON.KBOX.SV.W.0086.000000T0000Z-060721T2045Z/
ESSEX MA-
421 PM EDT FRI JUL 21 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTH CENTRAL ESSEX COUNTY...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR WEST NEWBURY...AND WAS MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  INTERSTATE 95 NORTH OF GEORGETOWN BY 430 PM EDT...
  NEWBURYPORT BY 440 PM EDT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

DRIVERS ON THAT PORTION OF INTERSTATE 95 SHOULD BE PREPARED FOR VERY 
LOW VISIBILITY FROM HEAVY RAIN...AND PONDING OF WATER ON ROADS.

LAT...LON 4281 7097 4276 7099 4272 7078 4280 7077

$$

JWD
000 
WWUS51 KBOX 212036
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
435 PM EDT FRI JUL 21 2006

MAC009-212045-
/O.CON.KBOX.SV.W.0086.000000T0000Z-060721T2045Z/
ESSEX MA-
435 PM EDT FRI JUL 21 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL ESSEX COUNTY...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED JUST NORTH OF ROWLEY...AND WAS MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL REACH THE ESSEX COUNTY COAST BY
445 PM EDT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4278 7095 4271 7096 4270 7078 4278 7076

$$

JWD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:35 PM EDT, 34 minutes earlier.

Area forecast discussion, Jul 21, 3:35 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
335 PM EDT FRI JUL 21 2006

.MESOSCALE UPDATE 3...
ACTIVITY CONTINUES NEAR PSEUDO-FRONTAL BOUNDARY EXTENDING FROM SW NH
BACK ACROSS NORTHERN MA AND INTO LOWER HUDSON VALLEY/NYC AREA...
WHICH IS ALSO WHERE MOISTURE CONVERGENCE IS ALIGNED WITH GREATEST
INSTABILITY /LIFTED INDICES -3 TO -6/. WEAK WINDS ALOFT ARE ACTUALLY
HELPING SITUATION THIS AFTERNOON...IN THAT MID AND HIGH CLOUD DEBRIS
IS NOT BEING CARRIED FAR DOWNSTREAM...ALLOWING ADDITIONAL STORMS TO
DEVELOP.

SO FAR WE HAVE NOT SEEN ANY 60 DBZ CORES MAKE IT MUCH HIGHER THAN
15000 FEET AND/OR 50 DBZ HIGHER THAN 21000 FT. WE CONTINUE TO
MONITOR ONE STORM NEAR QUABBIN RESERVOIR ON HAMPSHIRE/WORCESTER MA
COUNTY BORDER WHICH HAS ALREADY GONE THROUGH ONE PULSE CYCLE...BUT
AS OF NOW IT IS WELL BELOW WHAT WE WOULD CONSIDER SEVERE CRITERIA
BASED UPON RADAR. OTHER STORM WHICH PASSED S OF MANCHESTER NH HAS
NOW MOVED OUT OF OUR FORECAST AREA AND WE HAVE NOT RECEIVED ANY
REPORTS OF WIND OR HAIL.

MORE ORGANIZED ACTIVITY HAS CERTAINLY REMAINED TO OUR S...BUT THIS
MAY POSE A THREAT TO OUR CT/RI ZONES BY EARLY THIS EVENING AS WELL
AS S COASTAL WATERS AS IT TRACKS SLOWLY E. IT WILL BEGIN TO FIGHT
LOSS OF DAYTIME HEATING BY THEN...SO WE WILL CONTINUE TO MONITOR ITS
PROGRESS.

OTHERWISE WE ARE STILL ON BOARD FOR ONE OR TWO STORMS TO BECOME
SEVERE THIS AFTERNOON...ESPECIALLY FROM WESTERN MA INTO SW NH WHICH
IS IN CLOSER PROXIMITY TO WEAK FRONT. OTHER MORE ISOLATED SHOWERS
AND STORMS WILL CONTINUE TO AFFECT WORCESTER TO BOSTON CORRIDOR...
BUT SEVERE THREAT APPEARS MINIMAL THERE.

PULSE TYPE STORMS ARE FAVORED GIVEN WEAK WIND FIELDS ALOFT...WHICH
WOULD BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL AS CORES
COLLAPSE. WE HAVE BEEN TALKING ABOUT POTENTIAL FOR WET MICROBURSTS
GIVEN PLENTIFUL LOW LEVEL MOISTURE AND HIGH DEWPOINTS. OF COURSE
THAT ALSO MEANS WE NEED TO WATCH FOR HEAVY RAINFALL...AS TRAINING OF
STORMS WOULD POSE A FLOOD THREAT.

POINT SOUNDINGS INDICATE FREEZING LEVEL IS NEAR 14000 FT WITH -20C
NEAR 25500 FT...SO THOSE WILL BE USED FOR WARNING THRESHOLDS TODAY
/60-65 DBZ THROUGH FREEZING LEVEL AND 55 DBZ THROUGH -20C LEVEL/.
BASED UPON EARLIER CALL WITH OKX (THANKS BG)...WE PROBABLY WANT TO
LEAN TOWARD HIGHER END GIVEN TROPICAL AIRMASS IN PLACE...THAT BEING
65 DBZ AND 55 DBZ.

JWD

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
COMING SOON.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
COMING SOON FROM HAYDEN.

&&

.AVIATION...
COMING SOON.

&&

.MARINE...
COMING SOON.

&&

.HYDROLOGY...
COMING SOON.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY FOR MAZ020-022>024 UNTIL 6 PM FRIDAY.
NH...NONE.
RI...HIGH SURF ADVISORY FOR RIZ006>008 UNTIL 6 PM FRIDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ254-255 UNTIL 7 PM SATURDAY.
&&

MESO...JWD
SHORT TERM...FRANK
LONG TERM...KJC
Hazardous weather outlook, Jul 21, 7:03 AM EDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
703 AM EDT FRI JUL 21 2006

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-221115-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-HARTFORD CT-
TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
703 AM EDT FRI JUL 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...MOST OF MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...
RHODE ISLAND...AND THE MASSACHUSETTS AND RHODE ISLAND COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT
A HIGH SURF ADVISORY IS IN EFFECT FOR THE SOUTH COASTS OF RHODE
ISLAND AND MASSACHUSETTS. RIP CURRENTS WILL CONTINUE TO BE A THREAT.
PLEASE REFER TO THE LATEST COASTAL HAZARD MESSAGE /KBOXCFWBOX/ FOR
MORE INFORMATION.

SCATTERED STRONG...TO POSSIBLY SEVERE...THUNDERSTORMS MAY OCCUR THIS
AFTERNOON AND EVENING...MAINLY NORTHWEST OF BOSTON AND PROVIDENCE
AND ESPECIALLY ACROSS SOUTHWEST NEW HAMPSHIRE AND WESTERN
MASSACHUSETTS. THE POTENTIAL EXISTS FOR DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS AN INCREASING THREAT OF HEAVY RAIN ACROSS SOUTHERN NEW ENGLAND
AS A COLD FRONT STALLS ACROSS OUR REGION. THIS MAY LEAD TO WIDESPREAD
FLOODING. PLEASE REFER TO THE LATEST FLOOD POTENTIAL STATEMENT
/KBOXESFBOX/ FOR MORE INFORMATION. FLOOD WATCHES MAY BE ISSUED LATER
TODAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED TODAY IN SUPPORT OF TROPICAL STORM
BERYL. ALTHOUGH BERYL HAS ALREADY PASSED OUR REGION...SPOTTERS ARE
REQUESTED TO PROVIDE REPORTS FROM THE PAST 24 HOURS OF...

* WIND DAMAGE OR MEASURED WIND SPEEDS OF 40 MPH OR GREATER
* BEACH EROSION OR RIP CURRENTS

SPOTTER ACTIVATION IS ALSO REQUESTED FOR THE POSSIBILITY OF SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING...PARTICULARLY ACROSS
SOUTHWEST NEW HAMPSHIRE AND WESTERN MASSACHUSETTS.

In the hours before

Special weather statement, Jul 21, 10:58 AM EDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1058 AM EDT FRI JUL 21 2006

CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>006-212200-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH...
WEARE...FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH...
WARWICK...BRISTOL...NARRAGANSETT...WESTERLY
1058 AM EDT FRI JUL 21 2006

...ISOLATED SEVERE THUNDERSTORMS APPEAR LIKELY THIS AFTERNOON
AND EARLY EVENING...

PARTLY SUNNY SKIES WILL ALLOW TEMPERATURES TO RISE WELL INTO THE 80S
THIS AFTERNOON. IN ADDITION...DEWPOINTS ARE EXPECTED TO RISE OVER 70
WHICH WILL RESULT IN AN UNSTABLE ATMOSPHERE.

A COOL FRONT WILL APPROACH THE REGION THIS AFTERNOON. THIS SHOULD
TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS
WILL PROBABLY BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING
STRAIGHT LINE WIND GUSTS. A FEW REPORTS OF SMALL HAIL WILL
ALSO BE POSSIBLE.

IN ADDITION...ANY THUNDERSTORM THAT DEVELOPS MAY PRODUCE LOCALIZED
TORRENTIAL RAINFALL WHICH COULD LEAD TO SOME ISOLATED AREAS OF POOR
DRAINAGE STREET FLOODING. THESE THUNDERSTORMS ARE ALSO EXPECTED TO
CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING.

SPOTTER ACTIVATION MAY BE NEEDED AFTER 1230 PM THIS AFTERNOON FOR A
ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING.

FRANK
Special weather statement, Jul 21, 2:32 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
232 PM EDT FRI JUL 21 2006

NHZ012-015-211915-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
232 PM EDT FRI JUL 21 2006

...STRONG THUNDERSTORM DEVELOPING WEST OF MANCHESTER...

AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND
GUSTS TO 40 MPH NEAR BEDFORD...OR ABOUT 6 MILES SOUTHWEST OF
MANCHESTER...MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
MANCHESTER AND MERRIMACK BY 240 PM EDT.

IF YOU ARE OUTSIDE...GET TO A INSIDE WHEN THIS STORM APPROACHES.
OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORM PASSES.

JWD
Special weather statement, Jul 21, 2:35 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
235 PM EDT FRI JUL 21 2006

MAZ004-010-211915-
EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-
235 PM EDT FRI JUL 21 2006

...STRONG THUNDERSTORM DEVELOPING IN HAMPSHIRE COUNTY...

AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND
GUSTS TO 40 MPH NEAR AMHERST...MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
QUABBIN RESERVOIR BY 250 PM EDT...
HARDWICK BY 310 PM EDT.

IF YOU ARE OUTSIDE...GET TO A INSIDE WHEN THIS STORM APPROACHES.
OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORM PASSES.

JWD
Special weather statement, Jul 21, 3:10 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
310 PM EDT FRI JUL 21 2006

MAZ004-010-212015-
EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-
310 PM EDT FRI JUL 21 2006

...STRONG THUNDERSTORM NEAR THE QUABBIN RESERVOIR...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE HEAVY RAIN AND
WIND GUSTS TO 40 MPH NEAR QUABBIN RESERVOIR...OR ABOUT 9 MILES WEST
OF HARDWICK...MOVING EAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
HARDWICK BY 400 PM EDT.

IF YOU ARE OUTSIDE...GET TO A INSIDE WHEN THIS STORM APPROACHES.
OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORM PASSES.

JWD
Special weather statement, Jul 21, 3:50 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
350 PM EDT FRI JUL 21 2006

MAZ014-015-212030-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
350 PM EDT FRI JUL 21 2006

...STRONG THUNDERSTORM APPROACHING GREATER BOSTON...

AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE HEAVY
RAIN AND WIND GUSTS TO 40 MPH NEAR WELLESLEY...MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
NEWTON BY 355 PM EDT...
BROOKLINE AND ALLSTON BY 410 PM EDT...
SOUTH BOSTON AND BOSTON BY 420 PM EDT...
EAST BOSTON AND WINTHROP BY 430 PM EDT.

IF YOU ARE OUTSIDE...GET TO A INSIDE WHEN THIS STORM APPROACHES.
OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORM PASSES.

EVENING COMMUTERS SHOULD BE PREPARED FOR PONDING OF WATER ON ROADS
AND BRIEFLY POOR VISIBILITY...ESPECIALLY ON THE MASS PIKE AND ON
ROUTE 128 NEAR THE WESTON TOLLS.

JWD
Special weather statement, Jul 21, 3:56 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
356 PM EDT FRI JUL 21 2006

MAZ006-007-212045-
EASTERN ESSEX MA-WESTERN ESSEX MA-
356 PM EDT FRI JUL 21 2006

...STRONG THUNDERSTORM IN NORTHERN ESSEX COUNTY...

AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE HEAVY RAIN AND
WIND GUSTS TO 40 MPH NEAR HAVERHILL...MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
WEST NEWBURY BY 410 PM EDT...
AMESBURY...NEWBURYPORT AND SALISBURY BY 425 PM EDT.

IF YOU ARE OUTSIDE...GET TO A INSIDE WHEN THIS STORM APPROACHES.
OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORM PASSES.

DRIVERS SHOULD BE PREPARED FOR PONDING OF WATER ON ROADS
AND BRIEFLY POOR VISIBILITY...ESPECIALLY ON THE UPPER END OF
INTERSTATES 95 AND 495.

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 4:10 PM EDTSpecial Marine WarningBOX2 hr
Jul 21, 5:33 PM EDTSevere Thunderstorm WarningBOXHampden72 min
Jul 21, 5:34 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk56 min
Jul 21, 5:42 PM EDTSevere Thunderstorm WarningBOXSuffolk33 min
Jul 21, 5:43 PM EDTSpecial Marine WarningBOX62 min
Jul 21, 5:59 PM EDTSevere Thunderstorm WarningBOXWorcester31 min
Jul 21, 6:25 PM EDTSevere Thunderstorm WarningBOXEssex80 min
Jul 21, 6:26 PM EDTSevere Thunderstorm WarningBOXNorfolk, Plymouth64 min
Jul 21, 6:37 PM EDTSpecial Marine WarningBOX83 min
Jul 21, 7:08 PM EDTSevere Thunderstorm WarningBOXHampden49 min
Jul 21, 7:19 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester41 min
Jul 21, 7:37 PM EDTSevere Thunderstorm WarningBOXNorfolk53 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.